Select Page

Weather Update November 29th 2022

Snow Information
November 29th 2022

Our district is expected to see trace amounts to several inches of snow overnight. The superintendent and our transportation department will be driving routes starting at 3:00am.
We will post on our website and Facebook by 5:30am if we decide to do a two-hour late start. A School Messenger announcement will be made to staff and parents by 6:00am if we plan to alter our schedule which is set for a one-hour late start tomorrow. No announcement means school will start on the regular one-hour late start. Updates will also be sent to radio and TV stations.

We appreciate your patience and understanding as we try to make decisions for our large geographical district. While you may not have snow at your house, others may have significant snowfall.

Special advance thanks to our bus drivers as they navigate roads with our children. We also thank our maintenance crew as they keep our sidewalks and parking lots cleared during expected weather events. Your efforts are seen and appreciated.

Please check the website for snow routes as we may be unable to utilize our regular routes if we receive too much snow.

Wayne Barrett
Superintendent

Public Announcement Town of Concrete Water

Concrete School District

Public Announcement Town of Concrete Water

The Town of Concrete is under a boil water requirement until it is determined by the Washington Health Department to be free of contaminants.  The Concrete School District has developed a plan and is well prepared for making certain student and staff safety is our priority.  We will have all faucets and drinking fountains turned off until notified by the Health Department that we are clear to reopen them.  We have purchased bottled water for all our sites and it will be readily available to everyone.  Once we receive notice the system is free of contaminants all facilities will be thoroughly flushed prior to being used by students or staff.  Our food service team has also developed plans to ensure safe preparation and serving of food is adhered to.  Thank you to all our staff who have made certain the safety of our students and staff are paramount.  We will send notice as soon as we are off the current water restrictions.

Respectfully
Wayne Barrett
Superintendent
Concrete School District

Fentanyl Awareness

Message to Parents

Throughout Skagit County we are experiencing issues with the use of Fentanyl. The following information is being shared throughout the county with families to make you aware of this new trend, especially right before Halloween.

According to the Drug Enforcement Administration (DEA), there is an alarming trend of colorful fentanyl available across our state and country. This “rainbow fentanyl” is made to look like candy, and comes in a variety of bright colors, shapes and sizes. The DEA reports that illicit drug manufacturers and dealers are specifically targeting youth through the use of the rainbow colored pills (see pictures below).

What is fentanyl?

According to the DEA, fentanyl is a synthetic opioid that is 50 times more potent than heroin and 100 times more potent than morphine. It is tasteless and odorless, and too small to see with the naked eye. Fentanyl is extremely addictive and users quickly develop dependency on the drug. Just two milligrams of fentanyl, which is equal to 10-15 grains of table salt, is considered a lethal dose. Without laboratory testing, there is no way to know how much fentanyl is concentrated in a pill or powder.

Fentanyl-laced pills often look identical to pills prescribed by doctors. People selling or sharing the drugs may not even know the pills contain fentanyl. It is a myth that drugs from trusted sources are safe. Pills and powders from any source—besides a licensed medical provider or pharmacy—should be assumed to contain this deadly ingredient, making every dose a risk.

Talk with your child about the dangers of fentanyl
While these conversations can be difficult, informing children and young adults about the drugs, what they look like, and their extreme danger has a critical impact in preventing overdoses. Here are some helpful tips to facilitate these conversations, especially with teens.

If you ever encounter someone who may be experiencing an overdose, call 911 immediately
The most clear sign of an overdose is if someone is unresponsive. Other signs include:

  • Slowed or no breathing
  • Heavy gurgling or snoring sounds
  • Blue or gray skin, lips, or nails
  • Cold or clammy skin

Skagit County first responders carry the drug Naloxone, which can save lives. It’s important for older youth and adults to know that calls for medical help will not result in legal consequences under Washington State’s Good Samaritan Law. If you encounter what you believe to be fentanyl in any form, do not handle it and call 911.

We are sharing this information to be proactive, and to keep our students safe.

(Left) Gloved hand holding a bag of block shaped fentanyl (Right) A bag of brightly colored fentanyl pills
Brightly colored pills containing fentanyl

Skagit County Schools

If you need additional information or have concerns please contact your student’s school nurse or the school district office.